Alert archive / Wisconsin / Areal Flood Warnings in 2010
Areal Flood Warning 13, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Aug 11, 2010, 2:21 AM CDT for Dunn County, Pierce County, Saint Croix County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2010, 2:21 AM CDT (07:21 UTC)
- Expired
- Aug 11, 2010, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dunn County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 115 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:30 AM CDT | FLASH FLOOD | Martel, WI | PIERCE RIVER REPORTED TO BE THREE FEET OVER A BRIDGE IN MARTEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
389
WGUS43 KMPX 110721
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
221 AM CDT WED AUG 11 2010
WIC033-093-109-111030-
/O.NEW.KMPX.FA.W.0013.100811T0721Z-100811T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. CROIX WI-DUNN WI-PIERCE WI-
221 AM CDT WED AUG 11 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR...
DUNN COUNTY IN WEST CENTRAL WISCONSIN...
NORTHERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 530 AM CDT
* AT 213 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING OF NUMEROUS ROADS ACROSS MUCH OF THE WARNED AREA...FROM
THE TORRENTIAL RAINS OVERNIGHT. FLOODING WAS ONGOING
NEAR THE CITIES OF HAMMOND...WOODVILLE...AND SPRING VALLEY WITH SOME
ROADS AND BRIDGES WASHED OUT.
* SOME OTHER LOCATIONS THAT MAY STILL EXPERIENCE FLOODING INCLUDE...
ELLSWORTH...MENOMONIE...NEW RICHMOND...BALDWIN...BELDENVILLE...COLFAX...
CONNORSVILLE...CYLON...DEER PARK...EAU GALLE...ELK MOUND...
ELMWOOD...EMERALD...FOREST...GLENWOOD CITY...HERSEY...
HOULTON...KNAPP...RIDGELAND...ROBERTS...ROCK FALLS...SAND
CREEK...STAR PRAIRIE...TAINTER LAKE...WHEELER...
AND WILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4468 9204 4468 9213 4467 9214 4464 9261
4521 9256 4520 9168 4470 9168
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Aug 10, 10:33 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 10, 10:33 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1033 PM CDT TUE AUG 10 2010 .UPDATED FOR THE 06Z AVIATION DISCUSSION BELOW... .DISCUSSION... SEVERAL FACTORS WILL LEAD TO VERY LOW CONFIDENCE IN THE SHORT TERM AS MOISTURE CONVERGENCE/THETA-E ADVECTION AND CURRENT CONVECTION ACROSS WESTERN MN WILL LEAD TO A DISRUPTION OF POPS/QPF OVERNIGHT. CURRENT REGIONAL RADAR AND WV IMAGERY DOES SHOW THE APPARENT UPPER LOW BEGINNING TO DEVELOP NEAR THE SD/ND/MN BORDER EARLY THIS AFTN. THEREFORE...BEST OVERALL LIFT/MOISTURE ADVECTION WILL BE ACROSS WC MN...AND INTO N MN FOR THE NEXT SEVERAL HRS...WITH FLOODING BECOMING A MAJOR PROBLEM. CONVECTIVE LINE OF STORMS ACROSS SW/WC MN CONTINUES TO BUILD TO THE N/NE...WHICH WILL LEAD TO LIKELY POPS ACROSS SOUTHERN/EC/C MN...AS WELL AS WC WISCONSIN LATER THIS AFTN/EVENING HRS. HOWEVER...MAIN SFC FRONT OR CONVERGENCE LINE...WITH AMPLE MOISTURE IN THE BOUNDARY LAYER...MAY ALLOW FOR MORE DEVELOPMENT ACROSS EASTERN SD/WESTERN MN LATER THIS EVENING. HOWEVER...THIS IS WHERE CONFIDENCE REMAINS LOW AS THE MAIN LIFT WILL BE ACROSS NORTHERN MN. THEREFORE...LATE AFTN/EVENING FORECAST IS BASED ON CURRENT RADAR TRENDS IN THE NEXT 2-3 HRS...WITH ONLY CHC POPS OVERNIGHT IN FAR EASTERN MN/WESTERN WISCONSIN...WITH NIL OR 10-15% IN THE FAR WEST. LATER SHIFTS WILL NEED TO UPDATE IF CONVECTION DECIDES TO DEVELOP IN EASTERN SD THIS EVENING. AFTER TONIGHT...MAIN UPPER LOW WILL BE ACROSS NORTHERN MN/SOUTHERN CANADIAN...WITH ONLY A WEAK CONVERGENCE LINE MOVING ACROSS THE FA. ALTHOUGH THERE REMAINS SOME THREAT OF REDEVELOPMENT WEDNESDAY AFTN...ESPECIALLY IN WESTERN WISCONSIN...AND CENTRAL MN...NOT TO CONFIDENT TO CHG CURRENT FORECAST TRENDS. AFTER WEDNESDAY...MODELS ARE SPEEDING UP THE NEXT SHORT WAVE AND ASSOCIATED LIFT/MOISTURE TO AFFECT THE WESTERN FA BY LATE WEDNESDAY NIGHT/THURSDAY MORNING. ALTHOUGH IT WILL RAIN BY LATE IN THE WEEK...TIMING OF THE ONSET OF CONVECTION REMAINS A PROBLEM. HAVE UPDATED FOR A FASTER SCENARIO FOR SHRA/TSRA IN THE W/SW FA...WITH A CONTINUE CHC THRU LATE FRIDAY. THIS SHORT WAVE BY THE END OF THE WEEK IS FAIRLY STRONG...WITH A STRONG PVA ANOMALY MOVING ACROSS THE DAKOTAS BY LATE FRIDAY AFTN/EVENING. SVR WX IS A GOOD POSSIBILITY...ESPECIALLY IF INSTABILITY AND UPPER DYNAMICS COME TOGETHER DURING PRIME HEATING. SEE LATEST SPC PAGE FOR THE LATEST INFORMATION. AFT SATURDAY...AND INTO TUESDAY...A BROAD AREA OF LOW PRESSURE/UPPER TROUGH/ THAT WILL BE CENTERED ACROSS HUDSON BAY BY EARLY NEXT WEEK...WILL LEAD TO NW FLOW IN OUR REGION...AND A MUCH COOLER/STABLE CANADIAN AIR MASS. ..JLT.. && .AVIATION... /06Z TAF ISSUANCE/ A BAND OF STRONGER THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PARTS OF EAST CENTRAL...SOUTH CENTRAL MN INTO WEST CENTRAL WISCONSIN OVERNIGHT. SFC BOUNDARY AND COOL FRONT SLOWLY MOVING INTO CENTRAL MN OVERNIGHT. MARGINAL FLYING CONDS IN THE VICINITY OF THE THUNDERSTORMS...MORE WIDESPREAD IFR/MARGINAL FLYING CONDITIONS IN STRATUS/FOG LATER TONIGHT AND EARLY WEDNESDAY MORNING OVER WESTERN AND CENTRAL MN...WITH SOME PATCHY FOG OVER WISCONSIN. CONDS IMPROVING TO VFR BY AFTERNOON MOST LOCATIONS. SFC WNDS SOUTHEAST 5 TO 10 KNOTS...THEN BECOMING WEST AFTER THE SFC FRONTAL BOUNDARY PASSES. .KMSP...SEE DISCUSSION ABOVE FOR THE REASON BEHIND THE FORECAST. CEILINGS AND VISBILITIES LOWERING TO MARGINAL TO IFR FLYING CONDITIONS IN STRATUS AND FOG AFTER SHRA/ISOLD TRSA DIMINISH OVER THE AREA AFTER MIDNIGHT. LIGHT SOUTHEAST WINDS...BECOMING WEST AROUND 10 KNOTS WEDNESDAY AFTERNOON. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/JM
Hazardous weather outlook, Aug 10, 8:49 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 849 PM CDT TUE AUG 10 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 849 PM CDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL ALONG WITH WIND GUSTS TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EAST OF I-35 ON WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED... BUT HEAVY RAIN WILL REMAIN A POTENTIAL THREAT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY NIGHT INTO SATURDAY... THEN AGAIN ON MONDAY. THERE IS A SLIGHT RISK THAT THE STORMS THURSDAY NIGHT AND FRIDAY COULD BE SEVERE... ALTHOUGH IT IS TOO SOON TO PINPOINT THE LOCATIONS AND SPECIFIC TIME FRAME WHEN SEVERE WEATHER IS MOST LIKELY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 11, 12:50 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1250 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM FLASH FLOOD MINNEAPOLIS 44.96N 93.27W
08/10/2010 HENNEPIN MN BROADCAST MEDIA
BUS AND POLICE CAR STUCK IN WATER NEAR CENTRAL AND 20TH
AVE. REPORTED BY FOX 9 NEWS.
&&
AJZLocal storm report, Aug 11, 12:54 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD FARMINGTON 44.66N 93.18W
08/10/2010 DAKOTA MN TRAINED SPOTTER
ALL LANES OF COUNTY ROAD 50 COVERED WITH APPROXIMATELY 6
INCHES OF WATER. OCCURRED ONE QUARTER MILE EAST OF PILOT
KNOB ROAD.
&&
AJZSpecial weather statement, Aug 11, 1:01 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 101 AM CDT WED AUG 11 2010 WIZ027-028-110715- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE... ALTOONA 101 AM CDT WED AUG 11 2010 THROUGH 2 AM...IN ADDITION TO THE FLOODING IN PROGRESS ACROSS PARTS OF THE AREA...WIND GUSTS FROM THE APPROACHING THUNDERSTORMS COULD REACH NEAR 50 MPH. THESE WINDS MAY BLOW DOWN SOME BRANCHES OR EVEN SMALL TREES. THIS WOULD MAINLY AFFECT AREAS AROUND EAU CLAIRE...CHIPPEWA FALLS...CADOTT...AND FALL CREEK.
Local storm report, Aug 11, 1:14 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
114 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HEAVY RAIN 2 NE MENOMONIE 44.91N 91.89W
08/11/2010 M4.91 INCH DUNN WI TRAINED SPOTTER
OCCURRED OVER A THREE TO FOUR HOUR PERIOD.
&&
AJZSpecial weather statement, Aug 11, 2:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
207 AM CDT WED AUG 11 2010
WIZ016-110800-
RUSK-
207 AM CDT WED AUG 11 2010
...THUNDERSTORMS MOVING OVER EASTERN RUSK COUNTY THROUGH 300 AM
CDT...
AT 201 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS 3 MILES NORTH OF SHELDON. THESE STORMS WERE MOVING
NORTH AT 25 MPH.
WINDS NEAR 50 MPH ARE EXPECTED WITH THESE STORMS...WHICH COULD BLOW
DOWN SMALL BRANCHES AND TREES.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CONRATH.
TONY.
GLEN FLORA.
INGRAM.
HAWKINS.
LAT...LON 4537 9081 4537 9091 4529 9092 4529 9103
4532 9113 4564 9102 4562 9067 4558 9067
TIME...MOT...LOC 0705Z 201DEG 20KT 4538 9096Local storm report, Aug 11, 2:08 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 AM CDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HEAVY RAIN MENOMONIE 44.89N 91.91W
08/11/2010 M3.59 INCH DUNN WI TRAINED SPOTTER
RAIN OCCURRED OVER A 4 HOUR PERIOD.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:00 PM CDT | Special Weather Statement | MPX | Barron | 60 min |
| Aug 10, 8:41 PM CDT | Areal Flood Advisory | MPX | Barron, Dunn, Polk, Saint Croix | 3 hr |
| Aug 10, 11:01 PM CDT | Flash Flood Warning | MPX | Barron, Dunn, Pierce, Polk, Saint Croix | 3 hr |
| Aug 11, 12:23 AM CDT | Flash Flood Warning | MPX | Chippewa, Eau Claire, Rusk | 5 hr |
| Aug 11, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 40 min |
| Aug 11, 2:07 AM CDT | Special Weather Statement | MPX | Rusk | 53 min |
| Aug 11, 6:14 AM CDT | Areal Flood Warning | MPX | Chippewa, Dunn, Pierce, Saint Croix | 6 hr |
Nearby
Areal Flood Warnings in Wisconsin, 2010Every areal flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.